Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2018, 12:46 PM EDT for Telfair County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 12:46 PM EDT (16:46 UTC)
- Expired
- Aug 2, 2018, 1:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
069
WWUS82 KFFC 021646
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1246 PM EDT THU AUG 2 2018
GAZ110-021730-
Telfair GA-
1246 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 130 PM
EDT...
At 1246 PM EDT...a strong thunderstorm was near Horse Creek Wma, or
10 miles north of Broxton...moving north at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Lumber City, Scotland, Jacksonville, Towns, Horse
Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3212 8292 3208 8288 3205 8281
3202 8278 3201 8273 3194 8268 3189 8271
3186 8276 3185 8279 3184 8278 3182 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 1646Z 202DEG 21KT 3177 8292
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:47 AM EDT, 59 minutes earlier.
Area forecast discussion, Aug 2, 11:47 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1147 AM EDT Thu Aug 2 2018 .UPDATE... Overall forecast remains on track through the short-term period and no major changes have been made at this time. Light to moderate showers are ongoing and continue to move northeastward with the flow through north/central Georgia. Waves of moisture will continue to lift north from the Gulf of Mexico which will allow widespread showers to continue throughout the rest of the day. This afternoon, some scattered thunderstorms could develop along with these showers, especially where breaks in the cloud coverage occur. Some storms could produce locally heavy rain, gusty winds, and frequent lightning. With saturated soils due to previous rainfall, there could be an increased risk for flash flooding conditions where locally heavy rain occurs. No changes to the current Flash Flood Watch. King && .PREV DISCUSSION... /Issued 747 AM EDT Thu Aug 2 2018/ PREV DISCUSSION... /Issued 351 AM EDT Thu Aug 2 2018/ SHORT TERM /Today through Friday/... Unsettled weather will continue through the end of the workweek. The large scale upper level trough just west of the forecast area will allow deep moisture to flow across the area from the Gulf of Mexico. A stalled surface boundary extending from Texas to the Lower Great Lakes will begin to wash out tomorrow afternoon as the upper trough weakens. Periods of heavy rain are expected to continue through this evening, leading to the potential for flash flooding. Models are showing good instability as several impulses work there way across the forecast area. Expect thunderstorms will be more prevalent in areas where the clouds are able to break out, even briefly, this afternoon. Still enough uncertainty that have kept chance of thunder through this evening followed by a slight chance of thunder on Friday. Temperatures will continue below normal as low to mid clouds remain across the area. Atwell LONG TERM /Friday Night through Wednesday/... The 500mb trough aloft begins to break down by Saturday as high pressure builds in from the east. Ridging will continue to build in over the area through the middle of the week, before breaking down into a more zonal pattern by the second half of the work-week. At the surface, high pressure also begins to build in from the east and will continue through the middle part of the week with a return to a more normal summertime diurnal pattern. The high pressure ridge may get shoved a bit south by the end of the week. No major changes needed for the long term portion of the forecast. As previously mentioned, a return to more normal sct diurnal convection is expected along with more normal high temps. NListemaa HYDROLOGY... Deep tropical moisture continues to get funneled northward from the GOMEX today. However, the pattern begins to break a bit on Friday with slightly drier air beginning to move into the CWFA. High pressure aloft and at the surface begins to build in by the early part of the weekend. But, until then, the deep moisture will continue to help produce periods of showers and a few thunderstorms. With PWATs AOA 2.25", the potential for localized flooding will continue, so will make no changes to the current FFA. PWATs begin to lower a bit (as the slightly drier air filters in) on Friday and QPF guidance is a good deal less than in previous days. At this time, see no reason to extend the FFA into the daytime on Friday. AVIATION... 12Z Update... Cigs will bounce between IFR/MVFR/VFR through 16-18Z with mainly 015-025 this afternoon through this evening before CIGS/VIS fall again. Periods of convection will move across the TAF sites with thunderstorms most likely this afternoon. Winds will remain out of the SE at 6kts or less with a shift to SW overnight. //ATL Confidence...12Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 78 69 83 69 / 90 80 40 30 Atlanta 77 69 82 70 / 100 70 50 30 Blairsville 74 64 79 64 / 80 70 60 30 Cartersville 78 68 83 69 / 70 60 50 30 Columbus 79 71 84 71 / 80 60 40 30 Gainesville 75 68 81 68 / 90 80 50 40 Macon 80 70 84 70 / 80 60 50 30 Rome 79 68 85 69 / 60 50 40 30 Peachtree City 78 69 83 69 / 80 60 50 30 Vidalia 86 72 86 73 / 80 60 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar... Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...Taliaferro...Towns...Troup... Union...Upson...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....NListemaa AVIATION...Atwell
Hazardous weather outlook, Aug 2, 11:50 AM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Thu Aug 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch remains in effect through Friday morning. Flooding will be the primary weather hazard through tonight, but a few strong storms, or an isolated severe thunderstorm, cannot be ruled out. The potential for localized flooding is high, especially in urban centers, low lying areas and poor drainage areas where moderate to heavy rain persists for extended periods of time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered showers and thunderstorms are expected each day. Widespread severe weather is not anticipated. However, the potential for localized flooding will still exist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 2, 12:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1246 PM EDT THU AUG 2 2018
GAZ110-021730-
Telfair GA-
1246 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 130 PM
EDT...
At 1246 PM EDT...a strong thunderstorm was near Horse Creek Wma, or
10 miles north of Broxton...moving north at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Lumber City, Scotland, Jacksonville, Towns, Horse
Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3212 8292 3208 8288 3205 8281
3202 8278 3201 8273 3194 8268 3189 8271
3186 8276 3185 8279 3184 8278 3182 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 1646Z 202DEG 21KT 3177 8292
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:09 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 51 min |
| Aug 1, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Oconee | 40 min |
| Aug 1, 8:29 PM EDT | Tornado Warning | FFC | Clarke, Jackson, Madison, Oconee | 46 min |
| Aug 1, 8:36 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Aug 1, 8:45 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 30 min |
| Aug 1, 9:16 PM EDT | Tornado Warning | FFC | Clarke, Madison, Oglethorpe | 16 min |
| Aug 1, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 29 min |
| Aug 1, 9:36 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 60 hr |
| Aug 1, 9:55 PM EDT | Special Weather Statement | FFC | Madison | 35 min |
| Aug 2, 11:13 AM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| Aug 2, 1:28 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 47 min |
| Aug 2, 1:30 PM EDT | Special Weather Statement | FFC | Toombs | 45 min |
| Aug 2, 2:03 PM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Aug 2, 2:25 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens | 50 min |
| Aug 2, 2:37 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 38 min |
| Aug 2, 3:13 PM EDT | Special Weather Statement | FFC | Washington | 47 min |
| Aug 2, 3:45 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 45 min |
| Aug 2, 3:56 PM EDT | Tornado Warning | FFC | Jasper, Jones, Putnam | 34 min |
| Aug 2, 4:08 PM EDT | Tornado Warning | FFC | Butts, Jasper, Monroe | 37 min |
| Aug 2, 4:25 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 35 min |
| Aug 2, 4:29 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 46 min |
| Aug 2, 4:30 PM EDT | Special Weather Statement | FFC | Jenkins | 30 min |
| Aug 2, 4:37 PM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| Aug 2, 4:41 PM EDT | Tornado Warning | FFC | Butts, Jasper, Newton | 34 min |
| Aug 2, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 34 min |
| Aug 2, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 33 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | FFC | Wilkes | 38 min |
| Aug 2, 5:35 PM EDT | Special Weather Statement | FFC | Fayette | 40 min |
| Aug 2, 5:42 PM EDT | Special Weather Statement | FFC | Morgan | 48 min |
| Aug 2, 6:05 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette, Fulton, Meriwether, Pike, Spalding | 6 hr |
| Aug 2, 7:06 PM EDT | Special Weather Statement | FFC | Clayton | 54 min |
| Aug 2, 7:47 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fayette, Fulton, Henry | 6 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.